MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366134
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The passeo-18 balloon catheter was chosen for treatment of a moderately calcified lesion (85 percent stenosis degree) in the moderately tortuous ostial segment of the left sfa.During pre-dilatation a leakage of the passeo-18 was detected.The balloon was removed, and the balloon was found fractured inside the body.The fractured parts in the vessel were finally removed by surgery, and the patient was stable.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in at least two parts.The distal fragment (distal end of the balloon, the tip, the inner shaft, and the distal x-ray marker) was not returned.At the proximal fragment the device inner shaft is plastically deformed, indicating application of a high tensile force.The balloon shows clear signs of inflation.The balloon has ruptured diagonally.In close vicinity of the tear scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.The introducer sheath was not returned.Review of the lot release verification confirmed that the complaint instrument was manufactured according to specifications and successfully passed all in-process inspections as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The balloon was most likely damaged by the patients anatomy, and the instrument then fractured as a result of tensile overload during withdrawal into the introducer sheath.It should be noted that the ifu instructs the user to pull out the dilatation catheter and the introducer sheath together in case of withdrawal difficulties.

Brand Name
PASSEO-18 5/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16451914
Report Number1028232-2023-01047
Device Sequence Number5844567
Product Code LIT
UDI-Device Identifier07640130414761
UDI-Public(01)07640130414761(17)2501
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number366134
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01222721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown